MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported with a description of broken capsule upon insertion of iol.There are two medical device reports associated with this complaint.This report is 1 of 2.Additional information has been received stating no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned inside a plastic specimen jar.Solution was dried on the lens.The optic was cut into pieces, typical of an insertion and removal.One optic portion was broken on the posterior optic edge.This optic portion was also cracked and split from one area of the edge, across the optic central area, travelling toward the opposite side of the optic.Product history records were reviewed, and the documentation indicated the product met release criteria.Information indicated that a non-qualified company cartridge was used.The suspect device was beyond the range qualified for use in the used cartridge.This lens model was qualified for the diopter range 6.0 through 25.0.This suspect device 25.5 diopter lens would be qualified for use in a different model company cartridge only.The viscoelastic and handpiece are qualified for this lens when used with a qualified cartridge.The root cause cannot be determined for the reported complaint of "broken capsule upon insertion".The lens was returned cut into pieces, typical of an insertion and removal.The optic was cracked, split almost into additional pieces, and the optic edge was broken.A failure to follow the instruction for use (ifu) was also observed with the use of a non-qualified cartridge.The ifu instructs: company foldable intraocular lens (iols) is qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19328892
Report Number1119421-2024-00943
Device Sequence Number3101817
Product Code HQL
UDI-Device Identifier00380652396936
UDI-Public00380652396936
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15576580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MCPHERSON / LENS LOADING FORCEPS; MONARCH III CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown